... years and about 7 months ago my dr increased it cause she said that's the normal dose. The problem is the diarrhea. I had it mild with just the one dose but now with both doses it is horrible. I sometimes don't make it to the bathroom on time. My question is can I reduce my metformin to once a day for a few days or is there something I can take for the diarrhea as I'm going to be on a long flight Friday and a few days later and am really worried about this. Thanks!
lennon' I would not change the dose without the doctor saying have you tried Imodium and there is a generic I ran a interaction check and it say should be fine but check with your doctor or pharmacist prior to using it. here is what it says.((No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.If you do this take it before friday to see how it works before your long flight and if you do adjust your Metformin keep a close eye on your blood sugar when you get back if not now talk this over with your doctor you should not have to deal with this every day.
P.S. LENNON i forgot the Imodium is sold over the counter and the generic is loperamide if nothing else ask the Pharmacist about it when you go get some if you decide that is what yu want to do.
Hi, I take metformin too, had the same problems. I was prescribed 500 mg once a day. It made me so sick. I decided to cut in in half. After that i had no more problems. It still lowered my blood sugar to normal range. Hope this helps.
Hi yes i had same problems. Metformin 500mg once a day. Cut it in half no more problems. It still lowered my blood to normal range.
lennongurl; Your question came through again today I don't know if it is something new because I have been having several bugs from our site, But I want to make sure that when you get back from your trip. And you have been writing down your blood sugar levels you really should see the doctor and ask about the Metformin dose you should not have to put up with this on a regular basis, And more so when you are under control with your blood sugar. Just because there is a normal dose does not mean you need it if you can control your blood sugar by one pill and diet etc.We are all different and what is normal for one does not mean it is normal for all. Hope you had a good trip. Now get your medication fixed if you are still having problems
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Oct 2012 • 1 answer
Updated 5 Jan 2013 • 5 answers
Metformin - for the last three months I have been taking one tablet a day for my type 2 diabetes in?
Updated 31 May 2013 • 1 answer
Updated 4 Nov 2014 • 1 answer
Updated 24 Dec 2014 • 2 answers